MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWTT6
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that a thread-like substance was visible in the center of the lens after implantation and could not be removed even with irrigation aspiration.It is unknown whether it was a crack, a cortex, or a trace of bending.The surgery was completed by removing the lens and replacing it with another backup lens in an initial procedure.Additional information received stated that, no flare or endothelial damage were observed the next day and there is no problem currently.
 
Additional Manufacturer Narrative
Additional information was provided in h.3.The product was returned for analysis and the reported complaint was observed.Iol damaged and cut in half, solution is present on iol.Thread like foreign material is present on the iol.Sent to fw for further evaluation.The results from our particulate laboratory were as follows: microscopic examination shows numerous clear fibers up to 6.5mm in length adhered to the surface of the lens.The clear fibers were then isolated and analyzed using microscopic fourier transform infrared spectroscopy (micro ft-ir).Comparison of the fibers¿ generated ir spectra to a library of spectra finds the best match to be texwipe fibers (natural fibers) (ft-ir spectra 1).We are unable to determine the root cause for the reported complaint "foreign material".The returned iol shows evidence of possible handling by the customer due to the presence of solution dried on the iol.The product was subject to handling as the reported damage was highlighted post implantation.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens condition would not meet our current release criteria.Based on the spectral comparison results, the fibre is texwipe fibers (natural fibers).This a commonly used material , including in medical products/environments.The origin of the material could not be determined.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16991918
Report Number9612169-2023-00384
Device Sequence Number17888529
Product Code MJP
UDI-Device Identifier00380652470100
UDI-Public00380652470100
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Model NumberCNWTT6
Device Catalogue NumberCNWTT6.190
Device Lot Number25429234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; OVD: OPEGAN HI.
Patient SexUnknown